Two-dimensional cluster-correcting codes

Moshe Schwartz, Tuvi Etzion

Research output: Contribution to journalArticlepeer-review

19 Scopus citations


We consider two-dimensional error-correcting codes capable of correcting a single arbitrary cluster of errors of size b. We provide optimal 2-cluster-correcting codes in several connectivity models, as well as optimal, or nearly optimal, 2-cluster-correcting codes in all dimensions. We also construct 3-cluster-correcting codes and b-straight-cluster-correcting codes. We conclude by improving the Reiger bound for two-dimensional cluster-correcting codes.

Original languageEnglish
Pages (from-to)2121-2132
Number of pages12
JournalIEEE Transactions on Information Theory
Issue number6
StatePublished - 1 Jun 2005
Externally publishedYes


  • Burst-correcting codes
  • Cluster-correcting codes
  • Two-dimensional codes

ASJC Scopus subject areas

  • Information Systems
  • Computer Science Applications
  • Library and Information Sciences

Cite this